Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
|eufsma - Fri Dec 19, 2008 2:55 pm||
I took Prozac for two days in a row, 40 mg each day.
It's been 2 weeks since those 2 days of Prozac.
Can I take an MAOI, or do I have to wait the full 5 weeks?
|Dr. E. Seigle - Thu Feb 12, 2009 8:34 pm||
The safest answer is yes, you should wait the full five weeks. However, if you under the close supervision of a psychiatrist, she might consider allowing you to start the Parnate sooner, with the proviso that you have the proper education regarding the possibility of a hypertensive crisis, so that you could seek medical attention. In addition, patients often are given to hold and take in case they experience the headache of a hypertensive crisis, special medications that can block this from occuring. Sometimes, chlorpromazine is used, in a single dose, and there are others for blocking the hypertensive reaction. Even so, it would be important to do this only under careful supervision and with a visit to an emergency room or your physician immediately should it occur.
-E. Seigle MD
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.